Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 104, NWS Kansas City, MO

August 29, 2014Andrew County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 29, 2014, 7:52 AM CDT for Andrew County, Holt County, Nodaway County, Missouri. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2014, 7:52 AM CDT (12:52 UTC)
Expired
Aug 31, 2014, 3:53 AM CDT
In force
44 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Andrew County, MO, Holt County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nodaway River near Burlington Junction (BRLM7).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06817500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:29 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 29, 6:29 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT Fri Aug 29 2014

.SHORT TERM...(Today through Sunday)
Issued at 326 AM CDT FRI AUG 29 2014

For today, areas of scattered thunderstorms will continue to develop
along and ahead of an eastward-moving shortwave trough, resulting in
slowly increasing chances of precipitation this morning into the
evening across the CWA. The best chance of storms will spread from
early afternoon across eastern KS and far western MO to late evening
in central MO. Afternoon temperatures will be held down by clouds
and precipitation, keeping highs mainly in the 80s and the highest
readings in central MO where storms will be later to arrive. Not
much instability is expected to develop today with clouds arriving
early and temperatures aloft and no real significant temperature
perturbation along the trough to increase lapse rates, so do not
expect much of a strong/severe storm threat this afternoon or this
evening. However, if areas of central MO see a few peeks of sun
through early afternoon, an isolated more robust storm could develop
and could produce briefly gusty winds.

Precipitation will generally clear out from northwest to southeast
on Friday night, but may linger into Saturday across portions of
central MO as a second weak shortwave trough rides up over central
MO, especially if the weak surface boundary associated with today's
shortwave trough can stall over the region and support convective
initiation on Saturday. High temperatures should be several degrees
warmer for Saturday and especially Sunday as skies clear, southerly
surface flow returns, and 850 hPa temperatures remain in the 18 to
21 C range.

The next round of thunderstorms is expected to be a bit more robust
Sunday night into early Monday morning along a southeastward moving
cold front. General model consensus brings the front through the CWA
between midnight and 9 AM Monday morning, although timing could
change a bit. MUCAPE values in the 1000-2000 J/kg range and bulk
shear values as high as 40 kts could support organized, potentially
strong multicell storms especially across northwest MO. Heavy rain
is also a threat with PWATs climbing to around 2 inches and bulk
shear vectors orienting parallel to the front to support training
storms. The overall severe threat will depend on timing of frontal
passage as storms should become elevated with time and instability
will decrease, but is expected mainly across northwest and northern
MO where upper-level forcing and flow is a bit stronger.

.LONG TERM...(Monday through Thursday)
Issued at 326 AM CDT FRI AUG 29 2014

A complex of showers and thunderstorms will likely be ongoing over
portions of the forecast area Monday morning as a cold front settles
into northwest Missouri. While not an optimal diurnal time for
severe weather with only modest instability forecast, will need to
monitor potential as dynamics from the large upper trough over the
northern tier of the country will yield moderate shear in advance of
the cold front. The upper trough will gradually deamplify, leaving
the surface cold front largely stationary Monday into Tuesday across
the northern half of the CWA. Periodic thunderstorm chances will
remain possible through Tuesday night as the region remains on the
southern periphery of strong upper dynamics and associated embedded
shortwave troughs traversing the area. A few storms may be strong
with moderate shear and instability, especially during the afternoon
and evening hours. With the boundary layer winds expected to remain
weak, the primary threat would be brief periods of damaging wind
gusts and hail to quarter-size. Pinpointing the timing and
specific locations of highest precipitation potential remains
challenging at this stage with convective details that will play
some role in frontal position and windows of strongest ascent both
unresolved.

The surface boundary is expected to retreat northward as a warm
front by Wednesday as heights begin to rise across the region. Only
a slight chance of thunderstorms is anticipated on Wednesday, with
dry conditions for the remainder of the work week. Likewise,
temperatures will return to above normal readings, with afternoon
highs in the upper 80s to lower 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 628 AM CDT FRI AUG 29 2014

VFR conditions are expected through most of the morning and early
afternoon across the region; however, a few isolated storms could
form in the vicinity of all TAF sites by 14z-17z along with scattered
to broken 4-5 kft ceilings. Showers and storms should become more
numerous across western MO this afternoon, then should push out of
the terminals between 00z-03z. Winds will become light and variable
early Saturday morning, resulting in patchy fog that could become
dense in places.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Laflin
LONG TERM...Blair
AVIATION...Laflin
Hazardous weather outlook, Aug 29, 5:28 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 AM CDT FRI AUG 29 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
528 AM CDT FRI AUG 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE A GOOD CHANCE FOR
THUNDERSTORMS TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. WHILE THE OVERALL SEVERE WEATHER THREAT IS LOW...A FEW STORMS
WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY EVENING THROUGH
TUESDAY. THERE IS SOME POTENTIAL FOR STRONG TO SEVERE WEATHER SUNDAY
NIGHT INTO MONDAY MORNING ACROSS NORTHWESTERN MISSOURI AND
NORTHEASTERN KANSAS.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:53 AM CDTRiver Flood WarningEAXAtchison, Holt34 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.